Alert archive / Ohio / Flash Flood Warnings in 2018

Flash Flood Warning 33, NWS Pittsburgh, PA

June 22, 2018Coshocton County, Muskingum County, Ohio

NWS Pittsburgh, PA issued this flash flood warning at Jun 22, 2018, 5:28 PM EDT for Coshocton County, Muskingum County, Ohio. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2018, 5:28 PM EDT (21:28 UTC)
Expired
Jun 22, 2018, 8:30 PM EDT
In force
3 hr
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Flood severity
None

Counties Coshocton County, OH, Muskingum County, OH

The radar

The Cleveland radar (KCLE), 130 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 6:00 PM EDTFLASH FLOOD1 Sse Chili, OHCOUNTY ROAD 10 IN CHILI CLOSED DUE TO FLOODING
Jun 22, 6:00 PM EDTFLASH FLOOD3 Nw Chili, OHHIGH WATER ALONG ROUTE 643; MALE STUCK IN VEHICLE IN FLOODED ROADWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 9.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2018-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2018-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 338 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-352 J/kg
Mixed-layer LCL
553 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
338 m²/s²
0-3 km storm-relative helicity
401 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

245 
WGUS51 KPBZ 222128
FFWPBZ
OHC031-119-230030-
/O.NEW.KPBZ.FF.W.0033.180622T2128Z-180623T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pittsburgh PA
528 PM EDT FRI JUN 22 2018

The National Weather Service in Pittsburgh has issued a

* Flash Flood Warning for...
  Eastern Coshocton County in east central Ohio...
  Northeastern Muskingum County in east central Ohio...

* Until 830 PM EDT.

* At 528 PM EDT, radar indicated heavy rain in the warned area. 

  FLASH FLOODING...     Expected.

  ESTIMATED RAINFALL... 2 to 3 inches.

  ADDITIONAL RAINFALL...Up to 1 inch.

* Some locations that may experience flooding include...
  Coshocton...                      New Concord...
  West Lafayette...                 Conesville...
  Plainfield...                     Norwich...
  Bridgeville...                    Otsego...
  Chili...                          Bakersville...

This includes  Interstate 70 in Ohio between mile markers 160 and
169.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown. Most flood fatalities occur in vehicles.

Please report flooding by calling 412-262-1988, posting to 
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH. 

&&

LAT...LON 4045 8193 4044 8171 4037 8171 4037 8163
      4022 8163 4022 8167 4015 8167 4015 8172
      3994 8173 3994 8192

$$
2 follow-up statements
191 
WGUS71 KPBZ 222220
FFSPBZ

Flash Flood Statement
National Weather Service Pittsburgh PA
620 PM EDT FRI JUN 22 2018

OHC031-119-230030-
/O.CON.KPBZ.FF.W.0033.000000T0000Z-180623T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coshocton OH-Muskingum OH-
620 PM EDT FRI JUN 22 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR
EASTERN COSHOCTON AND NORTHEASTERN MUSKINGUM COUNTIES...

At 619 PM EDT, radar indicated heavy rain in the warned area was 
tapering off; however, runoff will conitinue for several hours. 

FLASH FLOODING...     Expected.

ESTIMATED RAINFALL... 2 to 3  inches.

ADDITIONAL RAINFALL...1/4 to 1/2 inch.

Some locations that may experience flooding include...
Coshocton...                      New Concord...
West Lafayette...                 Conesville...
Plainfield...                     Norwich...
Bridgeville...                    Otsego...
Chili...                          Bakersville...

This includes  Interstate 70 in Ohio between mile markers 160 and
169.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown. Most flood fatalities occur in vehicles.

Please report flooding by calling 412-262-1988, posting to 
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH. 

&&

LAT...LON 4045 8193 4044 8171 4037 8171 4037 8163
      4022 8163 4022 8167 4015 8167 4015 8172
      3994 8173 3994 8192

$$
169 
WGUS71 KPBZ 230023
FFSPBZ

Flash Flood Statement
National Weather Service Pittsburgh PA
823 PM EDT FRI JUN 22 2018

OHC031-119-230032-
/O.EXP.KPBZ.FF.W.0033.000000T0000Z-180623T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coshocton OH-Muskingum OH-
823 PM EDT FRI JUN 22 2018

...THE FLASH FLOOD WARNING FOR EASTERN COSHOCTON AND NORTHEASTERN
MUSKINGUM COUNTIES WILL EXPIRE AT 830 PM EDT...

Although showers will continue to plague the area this evening, the 
threat of heavy rainfall has ended for now and the warning will be 
allowed to expire.  Please continue to heed any remaining road 
closures.

LAT...LON 4045 8193 4044 8171 4037 8171 4037 8163
      4022 8163 4022 8167 4015 8167 4015 8172
      3994 8173 3994 8192

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 1:36 PM EDT, 3 hours 52 minutes earlier.

Area forecast discussion, Jun 22, 1:36 PM EDT, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
136 PM EDT Fri Jun 22 2018

.SYNOPSIS...
Slow moving low pressure will generate periodic shower and
thunderstorm chances through the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
Stacked upper low currently over the IL/IN border will continue
to slowly shift ENE...over northern OH by Saturday morning.
Multiple waves will keep showers and storms in play through the
period. Flash Flood Watch is in effect for northern WV and OH
zones where potential for heavy rain and relatively low FFG
values come together.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
The upper level low will open up and move across the Great
Lakes on Saturday...maintaining periodic showers and storms as
waves of energy continue to rotate around the main trough.

Overall instability looks marginal, but there will be plenty of
available moisture, as dewpoints push well into the 60s.
Thunder cannot be completely ruled out...so have kept in the
chance for convection through the period.

Shower chances will begin to decrease during the afternoon
after the trough axis moves east of the forecast area.
Following a brief break in the weather Saturday night...a weak
cold front will cross Sunday, so chance to likely PoPs have been
maintained.

Temperatures will have a limited diurnal range...suppressed by
the clouds and rain, with highs near or just below normal, and
lows above normal.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
High pressure and a return to dry conditions Monday. A warming
trend in temperatures is expected heading towards the middle of
next week.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Ceilings will vary between VFR and high MVFR this evening with
scattered showers and thunderstorms. Much of the thunderstorm
activity is expected to remain west of PIT/AGC, but cannot rule
out an isolated thunderstorm making it into this area. Moisture
pooling around the northern ridges will bring MVFR and
potentially IFR to northern ports of FKL/DUJ tonight. As the low
approaches from the west tonight, low-level moisture will fill
in further and MVFR ceilings will eventually spread areawide.
Gradual improvement is expected through Saturday from S-N.

Surface flow will generally remain out of the ese at 5-15kts
with occasional gusts through this evening. Winds will then veer
to southerly early Saturday.

OUTLOOK...
Periodic restriction potential continues through Sun night as
slow moving low pressure crosses the area.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...Flash Flood Watch until midnight EDT tonight for OHZ039-040-
     048>050-057>059-068-069.
PA...None.
WV...Flash Flood Watch until midnight EDT tonight for WVZ003-004-
     012.

&&
Hazardous weather outlook, Jun 22, 12:13 PM EDT, 5 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
1213 PM EDT Fri Jun 22 2018

MDZ001-OHZ041-PAZ029-031-WVZ001-002-021-509>514-231615-
Garrett-Columbiana-Washington-Greene-Hancock-Brooke-Marion-
Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-
Preston-Eastern Preston-Western Tucker-Eastern Tucker-
1213 PM EDT Fri Jun 22 2018

This Hazardous Weather Outlook is for western Maryland, east
central Ohio, southwest Pennsylvania, northern West Virginia and
northern panhandle of West Virginia.

.DAY ONE...This Afternoon and Tonight.

Showers and a few thunderstorms are expected today with possible
isolated flooding in heavier rain.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ007>009-013>016-020>023-073>076-231615-
Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson-Beaver-
Allegheny-Armstrong-Indiana-Westmoreland-Westmoreland Ridges-Fayette-
Fayette Ridges-
1213 PM EDT Fri Jun 22 2018

This Hazardous Weather Outlook is for northwest Pennsylvania,
southwest Pennsylvania, west central Pennsylvania and western
Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ039-040-048>050-057>059-068-069-WVZ003-004-012-231615-
Tuscarawas-Carroll-Coshocton-Harrison-Jefferson-Muskingum-Guernsey-
Belmont-Noble-Monroe-Ohio-Marshall-Wetzel-
1213 PM EDT Fri Jun 22 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for east central Ohio, northern
West Virginia and northern panhandle of West Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 22, 2:38 PM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
238 PM EDT FRI JUN 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND DMG     3 NE ST. PETERSBURG     41.18N  79.61W
06/18/2018                   CLARION            PA   EMERGENCY MNGR

            TREE DOWN AND LIMBS SNAPPED IN THE AREA OF TURKEY CITY

&&

EVENT NUMBER PBZ1803165

KRAMAR
Local storm report, Jun 22, 3:36 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
336 PM EDT FRI JUN 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     FLASH FLOOD      LOCKHAVEN TRAILER COURT 39.66N  80.86W
06/22/2018                   WETZEL             WV   TRAINED SPOTTER

            STATE ROUTE 2 IN NEW MARTINSVILLE, NEAR BRIDGE, HAS
            ABOUT 1 FOOT OF WATER ON IT AND HAS CAUSED DAMAGE TO THE
            ROAD.

&&

EVENT NUMBER PBZ1803166

MF

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 11:18 AM EDTFlash Flood WatchPBZBelmont, Carroll, Coshocton, Guernsey, Harrison, Jefferson and 4 more9 hr
Jun 22, 1:58 PM EDTFlash Flood WarningPBZMonroe3 hr
Jun 22, 3:31 PM EDTFlash Flood WarningPBZCoshocton, Muskingum3 hr

Nearby

Flash Flood Warnings in Ohio, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.